Texas, 2005Funnel Cloud in Texas, November 27, 2005
November 27, 2005 · NWS SHV · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 27, 10:14 AM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Nov 27, 10:14 AM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1014 AM CST SUN NOV 27 2005
.DISCUSSION...
INGREDIENTS STILL COMING TOGETHER FOR AN OUTBREAK OF SEVERE
WEATHER LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS...ESPECIALLY
ACROSS THE NORTHEASTERN 3/4 OF THE AREA.
VIGOROUS TROUGH IS NOW EJECTING INTO THE SOUTHERN PLAINS...WITH
CYCLOGENESIS OVER SOUTHWEST KANSAS/OKLAHOMA PAN HANDLE. THE
ASSOCIATED DRY LINE/COLD FRONT AS OF 15Z WAS LOCATED NEAR
LINE...FROM ABOUT 60 MILES WEST OF OKLAHOMA CITY SOUTH TO NEAR
WICHITA FALLS TO ABILENE. THIS FEATURE WILL SURGE EAST TODAY...AND
IS EXPECTED TO BE LOCATED ACROSS EASTERN OKLAHOMA INTO EAST TEXAS
BY MID TO LATE AFTERNOON.
VISIBLE SATELLITE IMAGERY ALREADY SHOWS SIGNIFICANT BREAKS IN THE
LOW CLOUDS ESPECIALLY ACROSS EAST TEXAS. THIS WILL FURTHER
DESTABILIZE THE ATMOSPHERE THIS AFTERNOON WITH CAPES 2000 TO
2500J/KG. SO WITH 50+ LOW LEVEL JET...AND A 120 KT UPPER JET WITH
DECENT DIVERGENCE OVER THE AREA BY LATE TODAY AS THE LEFT ENTRANCE
REGION SHIFTS OVER THE REGION...THUNDERSTORMS WILL PROBABLY
QUICKLY DEVELOP ACROSS SE OK/SW OK AND ADJACENT AREAS OF NORTHEAST
TEXAS BETWEEN 2 AND 4 PM. DUE TO THE STRONG SHEAR...0 TO 1KM
SHEAR AROUND 350...SO TORNADOES ARE A DEFINITELY A POSSIBILITY
TODAY.
MORE STORMS WILL THEN BACK BUILD SOUTH SOUTHWEST...ALONG THE FRONT
WITH STORMS FORMING INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS
AND PUSHING EAST OVERNIGHT.
WINDS ARE BEGINNING TO INCREASE TO LAKE WIND ADVISORY CRITERIA OUT
WEST WHERE SOME MIXING HAS TAKEN PLACE. WILL KEEP LAKE WIND
ADVISORY AS IS FOR NOW...AS TODAY SHOULD BE A VERY WINDY DAY
ESPECIALLY WESTERN AND NORTHERN SECTIONS...AS THE GRADIENT TIGHTEN
UPS...AND THE STRONG WINDS JUST ABOVE THE SURFACE MIX DOWN. WILL
KEEP THE SOUTHEASTERN PORTION OUT OF THE ADVISORY FOR NOW...AS THE
GRADIENT WILL BE LESS...BUT WINDS WILL STILL BE UP...BUT PROBABLY
JUST BELOW CRITERIA.
WILL LOOK AT 17Z OBSERVATIONS TO DECIDE IF TEMPERATURES NEED TO BE
ADJUSTED UPWARDS...DUE TO THE BREAKS ALREADY NOTED ON VISIBLE
SATELLITE.
&&
.PREV DISCUSSION... (ISSUED 322 AM CST SUN NOV 27 2005)
DISCUSSION...
SOUTHERLY LOW LEVEL JET GETTING CRANKED UP THIS MORNING...WILL SET
THE STAGE FOR POSSIBLE SIGNIFICANT THUNDERSTORM EVENT LATE THIS AFTERNOON
AND THE EVENING. THIS JET COULD REACH NEAR 70 KNOTS OVER PORTIONS
OF AR BY AFTERNOON. A COLD FRONT WILL MOVE INTO EAST TX AND SE OK
LATE THIS AFTERNOON...WITH DEEP UPPER LOW MOVING TO THE NE. THIS
LOW WILL REACH THE MKC AREA BY MIDNIGHT...THUS UPPER LEVEL SUPPORT
SHOULD DIMINISH THEREAFTER. SEPARATION OF UPPER DYNAMICS AND
FRONTAL ZONE MAY BE SUFFICENT TO SPARE SOUTHERN PORTIONS OF OUR
AREA FROM SEVERE THREAT. HOWEVER...UPPER DIVERGENCE WILL STILL BE
STRONG...EVEN OVER SOUTHERN PORTIONS OF FRONT...WITH JET SPEEDS
STILL AT LEAST 100 KNOTS. LEFT WIND ADVISORY OUT OF SE TWO THIRDS
OF AREA...AS MOS GUIDANCE INDICATING A NOTICABLE DECREASE IN WIND SPEEDS
ALONG THAT GRADIENT. WILL CLEAR CLOUDS AND POPS FROM THE WEST A
LITTLE QUICKER ON THIS PACKAGE AFTER MIDNIGHT. ALSO SPECIFIED LATE
IN THE AFTERNOON FOR SOME OF THE CONVECTION TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 48 65 38 / 30 30 0 0
MLU 78 52 65 36 / 20 40 0 0
DEQ 77 43 65 30 / 40 20 0 0
TXK 78 45 65 35 / 30 20 0 0
ELD 77 49 65 36 / 20 50 0 0
TYR 78 44 67 38 / 30 20 0 0
GGG 78 44 66 36 / 30 20 0 0
LFK 80 47 67 37 / 20 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
BOSSIER...CADDO...CLAIBORNE...DE SOTO...SABINE LA...AND
WEBSTER.
OK...LAKE WIND ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...
TITUS...UPSHUR...AND WOOD.
&&
22Hazardous weather outlook, Nov 27, 12:00 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SUN NOV 27 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SUN NOV 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL
LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP QUICKLY...JUST AHEAD
OF A FRONTAL BOUNDARY DURING THE MID TO LATE AFTERNOON...MOST LIKELY
ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHEAST TEXAS
ALONG AND TO THE NORTH OF INTERSTATE 30. MORE THUNDERSTORMS ARE
EXPECTED TO DEVELOP SOUTHWARD ALONG THE COLD FRONT DURING THE
EVENING HOURS...AND EVENTUALLY FORM INTO A LINE OF STRONG TO SEVERE
THUNDERSTORMS...THAT WILL PUSH EAST SOUTHEAST THROUGH THE AREA. THE
SEVERE THREAT EXISTS ACROSS THE ENTIRE REGION...HOWEVER...THE THREAT
OF SEVERE WEATHER IS HIGHER ACROSS NORTHERN LOUISIANA...SOUTHERN
ARKANSAS AND ADJACENT AREAS OF NORTHEAST TEXAS. STRONG WINDS AT THE
SURFACE AND ALOFT SUGGEST THAT ANY STORMS LATE THIS AFTERNOON
THROUGH TONIGHT...WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND
DAMAGING WIND GUSTS...LARGE HAIL...ALONG WITH THE POSSIBILITY OF
STRONG TORNADOES. THE THREAT OF SEVERE WEATHER WILL END FROM WEST
TO EAST TONIGHT...AS THE FRONTAL BOUNDARY PUSHES DRIER AND MORE
STABLE AIR INTO THE REGION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL LIKELY BE REQUIRED DURING THE LATE AFTERNOON INTO
THE OVERNIGHT HOURS.
In the hours before
Special weather statement, Nov 27, 10:45 AM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CST SUN NOV 27 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-272200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1045 AM CST SUN NOV 27 2005
...SEVERE THUNDERSTORMS WITH TORNADOES ARE POSSIBLE LATE THIS
AFTERNOON INTO TONIGHT ACROSS PORTIONS OF THE REGION...
A VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVE QUICKLY INTO THE
SOUTHERN PLAINS THIS AFTERNOON. AS THIS SYSTEM MOVES EASTWARD TOWARDS
THE REGION...MOISTURE AND INSTABILITY SHOULD BE SUFFICIENT SUCH THAT
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AN
EASTWARD MOVING DRY LINE LATE THIS AFTERNOON THROUGH TONIGHT.
THUNDERSTORM POTENTIAL WILL BE LIMITED THROUGH EARLY AFTERNOON AS THE
REGION WILL REMAIN CAPPED. HOWEVER...AS THE UPPER LEVEL STORM SYSTEM
MOVES INTO NORTH CENTRAL OKLAHOMA LATE TODAY...LIFT WILL BE
SUFFICIENT ENOUGH TO BREAK THE CAP ALONG AND NORTH OF THE INTERSTATE
30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS. AS A RESULT...LOOK FOR SCATTERED STRONG TO SEVERE
THUNDERSTORMS TO BEGIN DEVELOPING NEAR AND NORTH OF THE INTERSTATE 30
CORRIDOR AFTER 300 PM.
AFTER SUNSET...CONVERGENCE ALONG THE DRY LINE SHOULD BE SUFFICIENT
ENOUGH SUCH THAT A LINEAR LINE OF STRONG TO SEVERE THUNDERSTORMS
SHOULD DEVELOP ALONG THE EASTWARD MOVING DRYLINE.
THE THREAT AREA IS PARTICULARLY SERIOUS ACROSS NORTHERN LOUISIANA...
SOUTHERN ARKANSAS AND ADJACENT AREAS OF SOUTHEAST OKLAHOMA AND
NORTHEAST TEXAS...THIS EVENING INTO THE OVERNIGHT HOURS.
STRONG WINDS AT THE SURFACE AND ALOFT SUGGEST THAT ANY STORMS THIS
AFTERNOON THROUGH TONIGHT WILL HAVE THE CAPABILITY TO PRODUCE STRONG
AND DAMAGING WIND GUSTS...LARGE HAIL...ALONG WITH THE POSSIBILITY OF
STRONG TORNADOES.
STAY TUNED TO NOAA WEATHER RADIO...YOU LOCAL RADIO STATION OR
CABLE SUBSCRIBER FOR FURTHER INFORMATION RELATING TO THIS
DEVELOPING WEATHER SITUATION.
Funnel Cloud, Titus
- When
- November 27, 2:20 PM CST
- Where
- Titus County, 8 mi E of Talco
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.217, -94.966 (the zone’s center; the record gives no point)
A funnel cloud was spotted near the Sugar Hill community. The funnel cloud was rope like in appearance and was observed crossing over the Sulphur River into southeast Red River County. NWS storm survey found no damage track.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Arkansas, November 27, 20051 death · 8 injured · F3 · 1 event
- Wildfire in Oklahoma, November 27 to 30, 20051 death · 11 injured · $1.5 million · 10 events
- Tornado in Arkansas, November 27, 2005$4.0 million · F3 · 1 event
- Tornado in Missouri, November 27, 20051 death · $250,000 · F2 · 1 event
- Tornado in Arkansas, November 27, 2005F3 · 1 event
- Ice Storm in South Dakota, November 27 to 28, 2005$15 million · 15 events
- Wildfire and High Wind in Oklahoma, November 27 to 30, 20054 injured · $2.1 million · 56 kt wind · 14 events
- Blizzard in Nebraska, November 27 to 29, 2005$7.6 million · 15 events
- Tornadoes and Flash Flooding in Missouri, November 27 to 28, 20054 injured · $165,000 · F1 · 19 events
- Blizzard in Nebraska, November 27 to 28, 2005$3.0 million · 12 events
- Tornado and Hail in Missouri, November 27, 2005$1.2 million · F1 · 4 events
- Winter Storm in Minnesota, November 27 to 28, 2005$3.9 million · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481891.